Getting Back to Normal After Merina Iud

Updated on December 19, 2010
A.D. asks from Springfield, MO
10 answers

I had merina iud in for two years. I just had it removed at the beginning of january. I got my period on jan. thirteenth and thought my body was getting back to normal. I have not had a period this month and I am not pregnant. My hormones are out of wack and I feel like I am going crazy. I am very edgy and crabby and I cry over stupid things at the drop of a hat. My husband keeps thinking I am preggers because of how I am acting but I have tested negative. Has anyone else had these issues after having merina out. Please someone reasure me this is normal! Thanks.

What can I do next?

  • Add your own comment
  • Ask your own question
  • Join the Mamapedia community
  • as inappropriate
  • this with your friends

So What Happened?

Thank you to all the mamas that respomded. It is really reasuring to know I'm not the only one that this has happened to. Thanks again and God bless.

Featured Answers

Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

E.B.

answers from Springfield on

Just to let you know my story....I tested negative on the day I missed my period until almost 4 weeks after! And I was pregnant!! I had to go have the HcG blood test to find out. I had just come off B/C too. Only mine was the pill. Just thougt I'd let you know that some pregnancies will show up as neg. on the home tests! Good luck!

More Answers

Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

L.G.

answers from Kansas City on

I had my mirena removed because of the mood swings and being crabby! When you alter your body's hormone levels, it can really mess you up. My oncologist told me about another patient of hers who was on Mirena and was having really bad symptoms - she (the Dr) thought her cancer was back. Turns out, she was just having really bad hormone reactions to the Mirena!

Hang in there - my was out in December, and I'm just now feeling back to normal.

1 mom found this helpful
Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

A.P.

answers from Wichita on

it took me a good 6 or 7 months after having the iud taken out before i was back to normal. and the crazy thing is i could have swore i was pg every other month after having it gone. I would have mood swings, my boobs would hurt.. We werent trying but it took a couple years to get pg after.

1 mom found this helpful
Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

R.S.

answers from Colorado Springs on

I had my Merina IUD in for about a year. I got it taken out the last day of Sept. this year. Here it is Dec. and I am just now really starting to be able to kinda control my emotions. I am already an anxious, paranoid person without all of the hormone issues. I will watch something on tv or hear about something happening that is not good and I will freak out and say oh I could never do that. I could never hurt anyone or my kids or anything like that. I am a crazy person. Lol. But, I think it is also normal for a few months. I have read about women that were fine right after and others that took 3 to 4 months and some that even said I think 6 to 7 months before they were back to normal. I think it depends on our bodies and how long we had the IUD in. All I know is I don't like questioning myself all the time. I know realisticly I couldn't do anything bad to anyone or my kids or anything like that. But, I question everything, parenting, me as a person, I feel sorry for some of the things I did in my past. But, I think it is getting better and having my husband that laughs and picks on me telling me that he knows I'm crazy and I am fine. It is all in my head and stuff is a very big help. Good luck. Let me know if any of these symptoms sound like any you are having please.

Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

K.B.

answers from Wichita on

Good Morning A., I do not have experience with IUD's but anytime to stop any kind of birth control your hormones go bonkers on you. You may not have a cycle this month, it may wait until next month. Are you wanting to get preggers again? Or was it time to change this type BC?

You should check with your Dr if you are planning to use another type now. Take some time for yourself to just veg. (easier said then done with your full platter)
When I get really uptight and antsy I turn up the music and dance. Its great exercise also and maybe the kidd-os will enjoy it too.

Like I said Hon, any time your switch over to or stop using a birth control or alternate hormones You do and can feel like your Nutzzz. It is normal and you are definitely not alone.

God Bless
K. Nana of 5

L.S.

answers from Wichita on

Hello A.,

I, too, have the same birth control. My first thought on this is you took it out too soon. It's supposed to last five years. You took it out when it still had plenty of hormones left and it's taking your body a long time to adjust to the change.

My impression is since it lasts five years, towards the end of the "dose" it lessens in strength, therefore allowing the body to adjust to the change. Before I got mine, my doctor asked me if we planned on having anymore kids in the near future. We said, "No." So he said he'd give it to me. He said if we planned on having kids, he'd recommend something that wasn't so long term.

So, I'm guessing if you knew you were going to go off it so soon, you probably shouldn't have gotten the iud. Your doctor should've told you that.

I'd make an appt. with your doctor and tell him/her your concerns, AND possibly a pregnancy test. Just to make sure either way of the outcome.

Well, I've had mine going on three years, and don't have any plans on removing it anytime soon. As a matter of fact, I may have to get another one until we can decide what we're going to do about birth control.

Believe me when I say that you're NOT going crazy!! All those emotions you're experiencing are hormones. Don't let it make you feel bad.

Good luck and stay away from sad movies!! :) ls

Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

E.B.

answers from Springfield on

Just to let you know my story....I tested negative on the day I missed my period until almost 4 weeks after! And I was pregnant!! I had to go have the HcG blood test to find out. I had just come off B/C too. Only mine was the pill. Just thougt I'd let you know that some pregnancies will show up as neg. on the home tests! Good luck!

Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

J.H.

answers from St. Louis on

I don;t know anything about an IUD, but I do recognize that "scrambled egg brain" feeling! haha... Ask your Dr. if you could have a little something to "take the edge off" until thing do get back to normal. I took a low dose of Lexapro and it REALLY worked great after my baby was born. I only needed it for 3 months and now I'm off it and I feel great! The medication is available to us, we shoudl take it if we need it! Good Luck!

Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

K.G.

answers from Wichita on

Absolutely! I was a crazy person after getting the Mirena IUD out. But not right away - it took about 2 1/2 months and then suddenly I was acting the same as you. I took pregnancy tests for almost 2 weeks because I just couldn't believe that I was acting this way normally. It nearly destroyed our marriage before I finally figured out what was going on. I'm not on a pill and so far it has helped tremendously.

Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

J.S.

answers from St. Louis on

Hello A.!! I am a registered nurse, and I also have an iud. Just give it some more time. I don't know if you remember how u felt when you first had your iud placed, but it is probably similar to how you are feeling now. Anytime you have any type of change in the hormone distribution in your body, you will experience symptoms such as you are currently having. This is likely to continue for 1-3 months following the removal of your iud. I've only had mine for about 4 months and just recently started feeling normal.

E.S.

answers from Kansas City on

I am planning on getting mine taken out in two weeks and I've been acting like that ever since having it put in about a year ago. I've had such bad side affects that it has made me feel crazy and depressed. but it also totally destroyed all of my energy. The only advantage I got from Mirena was no periods at all. I have had severe back pain and daily headaches ever since starting the mirena. My doctor pretty much told me I was crazy and it was all in my head. But the worst part about it is because of how badly it affected me my relationship with my baby girl who is now one has suffered and we aren't as close as I had thought we would be by now.

But just remember it eventually will go away once your body balances it's self back out! Just remember to communicate with your husband about how you feel mentally and physically.

Next question: Anyone Used a Merina IUD?

Explore Mamapedia